You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Nonparametric Inference for Rates with Censored Survival Data
Brian S. Yandell
The Annals of Statistics
Vol. 11, No. 4 (Dec., 1983), pp. 1119-1135
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2241302
Page Count: 17
You can always find the topics here!Topics: Censorship, Estimators, Censored data, Statistical estimation, Density estimation, Statism, Approximation, Statistical variance, Mortality, Inference
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
This paper concerns nonparametric inference for hazard rates with censored serial data. The focus is upon "delta sequence" estimators of the form hn(x) = ∫ Kb(x, y) dHn(y) with Kb integrating to 1 and concentrating mass near x as b → 0. Hn is the Nelson-Aalen empirical cumulative hazard. Strong approximation and simultaneous confidence bands are derived for Rosenblatt-Parzen estimators, with Kb(x, y) = w((x - y)/b)/b, b = o(n-1), and w(·) a well-behaved density. This work generalizes global deviation and mean square deviation results of Bickel and Rosenblatt and others to censored survival data. Simulations with exponential survival and censoring indicate the effect of censoring on bias, variance, and maximal absolute deviation. Data from a survival experiment with serial sacrifice are analysed.
The Annals of Statistics © 1983 Institute of Mathematical Statistics